MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROPIERCE XL, STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ARTHROPIERCE XL, STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72202683
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was cutting and breaking the sutures.No patient injury was reported.
 
Additional Manufacturer Narrative
Visual assessment using a stereo microscope confirmed the movable jaw has a sharp edge on one side.This condition could contribute to fraying and cutting of suture.A review of the complaint records confirmed this failure mode to be isolated in nature.This data indicates that sufficient controls (in-process and final inspections) are in place.No further action is warranted at this time.
 
Additional Manufacturer Narrative
Examination was not possible, as the device was not returned.The investigation could not draw any conclusions about the reported event without the return of the device.

Brand Name
ARTHROPIERCE XL, STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7202563
Report Number1219602-2018-00118
Device Sequence Number13488600
Product Code LXH
UDI-Device Identifier03596010651457
UDI-Public(01)03596010651457(10)50677354
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202683
Device Catalogue Number72202683
Device Lot Number50677354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer02/02/2018
02/02/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date02/07/2018
03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1